Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 103, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 22, 2020, 5:54 PM CDT for Angelina County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 22, 2020, 6:41 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:01 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:09 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 22, 4:09 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
409 PM CDT Wed Apr 22 2020
.SHORT TERM.../Tonight through Thursday night/
Cloudy and mild with mid to upper 60s most everywhere. The warm
front appears to be edging into Lufkin over toward Alexandria
where most of the heavy-duty thunderstorms continue up to along
I-20. Temps south of the front are in the low to mid 70s. Further
north storms are a little more well behaved.
Much of this activity will be shifting ENE across the region with
still more development yet to come along the dry line approaching
which is just west of DFW at this time. 40 degree dew points are
colliding with low 70s dew points and will be seeing continued
development of showers and thunderstorms into the evening and
overnight to some extent. Overnight lows will be averaging around
the 60 degree mark and high tomorrow will be in the upper 70s and
lower 80s. Northwest winds will continue behind the boundary with
slightly drier air moving into the area. We will clear out a good
bit with seasonal 50s for lows Thursday night. /24/
.LONG TERM.../Friday through Wednesday night/
Friday will be warmer with low to mid 80s for the most part as our
winds back to the south. The cold front in the this longwave
trough pattern will finally be moving our way late in the day and
during the evening. And with that, we will see clouds increasing
during the late day with more showers and thunderstorms moving our
way and spreading down over all our four state area to some
extent.
The surface winds will begin to shift to SW later in the day and
then turn to NW by sunset along the I-30 corridor as a weak
surface low swings down the Red River valley, moisture starved
yes, but still enough to squeeze out some more brief heavy rain
and potentially some hail stones with the cooling of the
atmosphere as upper level heights aloft fall off.
The SPC has a marginal risk out for their day 3 outlook for our
four state area along and north of I-20. These evening showers
and thunderstorms will continue expanding down over the area with
the front practically out of the area shortly after midnight. The
NW flow will deepen and push out the remaining wet weather before
daybreak on Saturday.
Then fresh high pressure sprawls down the MS river valley with a
cooler trend despite the sunshine expected over the weekend as a
1020mb surface high settles down over the mid south. This air mass
will drop into the SE U.S. and keep the rain shields up for us to
start the work week. The next chance for arrives late in the long
term with another cold front by midweek. /24/
&&
.PREV DISCUSSION... /issued 116 PM CDT Wed Apr 22 2020/
AVIATION...
For the ArkLaTex terminals few without thunder at this time and
many will prevail for the afternoon with copious lightning and
hail in many of these strong thunderstorms. Much is going to
transistion from elevated to surface based with some damaging
winds or isold tornadoes possible. Weak slow moving dryline push
so without a good fropa this will TS activity will linger
overnight to some extent. S winds will shift to SW and W/NW late
this cycle and on Thurs. The fropa will be along Fri evening with
more isold thunder. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 78 56 83 / 90 0 0 20
MLU 65 78 56 83 / 100 10 0 10
DEQ 57 78 54 78 / 80 10 0 50
TXK 59 76 55 78 / 90 0 0 30
ELD 61 77 54 81 / 100 0 0 20
TYR 59 80 59 82 / 50 0 0 20
GGG 59 79 56 83 / 60 0 0 20
LFK 63 81 58 86 / 70 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-059-
060-070-071.
Flash Flood Watch through Thursday morning for ARZ071>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001-002-010-
017.
Flash Flood Watch through Thursday morning for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch through Thursday morning for TXZ138-149>153-
165>167.
&&
24Hazardous weather outlook, Apr 22, 2:48 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Wed Apr 22 2020 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137- 232000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are through the remainder of the afternoon before ending later tonight. In addition, heavy downpours will likely accompany this storm system with one to three inches of rainfall possible today through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 232000- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for the entire region from 2 pm this afternoon until 7 am Thursday. Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are the remainder of this afternoon before ending later tonight, especially south of Interstate Twenty. In addition, excessive heavy rainfall will likely accompany this storm system with one to three inches of rainfall possible today through tonight. The ground remains saturated from previous rainfall last weekend. Thus, flash flooding will be of particular concern today into tonight, especially across flood prone and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 50
In the hours before
Local storm report, Apr 22, 5:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 9 WSW HENDERSON 32.11N 94.94W
04/22/2020 RUSK TX EMERGENCY MNGR
TREE ACROSS SH 42.
&&
ASSpecial weather statement, Apr 22, 5:19 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Shreveport LA 519 PM CDT Wed Apr 22 2020 LAZ001-010-TXZ126-137-138-150-151-222300- De Soto LA-Caddo LA-Gregg TX-Panola TX-Harrison TX-Marion TX-Rusk TX- 519 PM CDT Wed Apr 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE SOTO AND SOUTHWESTERN CADDO PARISHES...SOUTHEASTERN MARION...HARRISON... CENTRAL PANOLA...NORTHERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 600 PM CDT... At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Henderson, moving northeast at 80 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shreveport, Marshall, Henderson, Carthage, Hallsville, Greenwood, Blanchard, Waskom, Stonewall, Tatum, Oil City, New London, Beckville, Mooringsport, Deberry, Elysian Fields, Pinehill, Karnack, Woodlawn and Gray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until midnight CDT for northwestern Louisiana...and northeastern Texas. LAT...LON 3201 9476 3227 9492 3286 9406 3232 9366 TIME...MOT...LOC 2219Z 239DEG 68KT 3223 9469 44
Local storm report, Apr 22, 5:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 1 WNW LOGANSPORT 31.98N 94.00W
04/22/2020 DE SOTO LA BROADCAST MEDIA
REPORTS OF FLOODED ROADS IN LOGANSPORT.
&&
25Local storm report, Apr 22, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 10 SW WASKOM 32.37N 94.18W
04/22/2020 HARRISON TX PUBLIC
TREE DOWN ON FLOYD EVANS AND OLD TOWN
INTERSECTION IN ELYSIAN FIELDS.
&&
25Local storm report, Apr 22, 5:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD BOSSIER CITY 32.53N 93.71W
04/22/2020 BOSSIER LA NWS EMPLOYEE
WATER OVER THE RAODS IN THE COLONY
SUBDIVISION.
&&Local storm report, Apr 22, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 5 N BOSSIER CITY 32.60N 93.71W
04/22/2020 BOSSIER LA PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:43 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 34 min |
| Apr 22, 3:50 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 20 hr |
| Apr 22, 7:59 AM CDT | River Flood Warning | SHV | Smith, Wood | 21 days |
| Apr 22, 8:50 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 59 hr |
| Apr 22, 8:53 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 23 hr |
| Apr 22, 8:56 AM CDT | River Flood Warning | SHV | Panola, Shelby | 3 days |
| Apr 22, 8:58 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 24 hr |
| Apr 22, 8:59 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 24 hr |
| Apr 22, 9:01 AM CDT | River Flood Warning | SHV | Cass, Marion | 24 hr |
| Apr 22, 9:05 AM CDT | River Flood Warning | SHV | Gregg | 23 hr |
| Apr 22, 12:06 PM CDT | Special Weather Statement | SHV | Cherokee | 39 min |
| Apr 22, 12:24 PM CDT | Special Weather Statement | SHV | Marion | 36 min |
| Apr 22, 12:36 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 24 min |
| Apr 22, 12:45 PM CDT | Special Weather Statement | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 45 min |
| Apr 22, 1:43 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Apr 22, 2:22 PM CDT | Special Weather Statement | SHV | Rusk | 53 min |
| Apr 22, 2:26 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Apr 22, 2:30 PM CDT | Tornado Warning | SHV | Cherokee, Panola, Rusk, Smith | 45 min |
| Apr 22, 2:31 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 44 min |
| Apr 22, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 53 min |
| Apr 22, 3:04 PM CDT | Tornado Warning | SHV | Angelina, Cherokee, Nacogdoches | 41 min |
| Apr 22, 3:28 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 3 hr |
| Apr 22, 3:43 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 47 min |
| Apr 22, 4:19 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 3 hr |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Apr 22, 4:43 PM CDT | Flash Flood Warning | SHV | Panola, Shelby | 3 hr |
| Apr 22, 4:45 PM CDT | Flash Flood Warning | SHV | San Augustine, Shelby | 3 hr |
| Apr 22, 5:11 PM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith | 3 hr |
| Apr 22, 5:19 PM CDT | Special Weather Statement | SHV | Harrison, Panola, Rusk | 41 min |
| Apr 22, 5:31 PM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith | 2 hr |
| Apr 22, 9:11 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 49 hr |
| Apr 22, 9:15 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Apr 22, 9:16 AM CDT | River Flood Warning | SHV | Caldwell, Ouachita, Union | 24 hr |
| Apr 22, 11:06 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 39 min |
| Apr 22, 11:26 AM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Apr 22, 12:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Winn | 29 min |
| Apr 22, 12:23 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 52 min |
| Apr 22, 12:34 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 41 min |
| Apr 22, 12:57 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 48 min |
| Apr 22, 1:18 PM CDT | Special Weather Statement | SHV | Winn | 42 min |
| Apr 22, 1:20 PM CDT | Special Weather Statement | SHV | Bienville | 40 min |
| Apr 22, 2:34 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 41 min |
| Apr 22, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 62 min |
| Apr 22, 3:39 PM CDT | Special Weather Statement | SHV | De Soto | 51 min |
| Apr 22, 3:55 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 50 min |
| Apr 22, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| Apr 22, 5:22 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Jackson, Lincoln and 2 more | 3 hr |
| Apr 22, 6:04 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 41 min |
| Apr 22, 6:10 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 3 hr |
| Apr 22, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 39 min |
| Apr 22, 6:28 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 94 min |
| Apr 22, 6:43 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 32 min |
| Apr 22, 1:44 AM CDT | Special Weather Statement | SHV | Sevier | 61 min |
| Apr 22, 1:56 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 64 min |
| Apr 22, 2:01 AM CDT | Special Weather Statement | SHV | Nevada | 59 min |
| Apr 22, 2:15 AM CDT | Special Weather Statement | SHV | Howard | 30 min |
| Apr 22, 2:19 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 56 min |
| Apr 22, 3:15 AM CDT | Special Weather Statement | SHV | Little River | 45 min |
| Apr 22, 3:36 AM CDT | Special Weather Statement | SHV | Howard | 24 min |
| Apr 22, 3:48 AM CDT | Special Weather Statement | SHV | Hempstead | 42 min |
| Apr 22, 4:29 AM CDT | Special Weather Statement | SHV | Sevier | 61 min |
| Apr 22, 4:37 AM CDT | Special Weather Statement | SHV | Nevada | 38 min |
| Apr 22, 4:46 AM CDT | Special Weather Statement | SHV | Nevada | 44 min |
| Apr 22, 11:09 AM CDT | Special Weather Statement | SHV | Hempstead, Little River | 51 min |
| Apr 22, 12:19 PM CDT | Special Weather Statement | SHV | Nevada | 26 min |
| Apr 22, 1:01 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.